MAUDE Adverse Event Report: CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC

CONVATEC LTD DUODERM PASTE AND GELS; DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Model Number 187987
Medical Device Problem Codes Delivered as Unsterile Product (1421); Unsealed Device Packaging (1444); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the distributor that there was a broken seal on one unit of company's known gel tube.The box was intact.The product was not used by patient.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
E1: complainant street address: (b)(6).Complainant phone: (b)(6).Complainant country: malaysia.Name of affiliation: mediwell pharmacy.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H11: investigation summary - complaint was received from malaysia, reporting one unit of duoderm h/active gel (3tbex30g) ster us with a broken seal.The affected lot was 4j00436 (system application product (sap) 1002859), manufactured on 02 oct 2024 and sterilized by anderson caledonia under cycles 03964 ¿ 03970 (completed 19 sep 2024).Batch size: 2 970 secondary packs (8 910 primary).Sterilization was performed prior to final packing.One photograph was provided and reviewed in accordance with work instructions (wi).The expected product and lot number were confirmed.The image shows the collar removed and the foil seal broken.For this product design, the collar must be removed to enable the cap to fully tighten and pierce the induction seal; therefore, the presence of a removed collar indicates that the seal was intact at manufacture and was broken after distribution.No physical sample was returned.A full batch record review (brr) was completed for lot 4j00436.All in-process inspections, stat-sample checks, and final release verifications were documented as satisfactory.No deviations, rework, or non-conformances were raised for this batch.Sterilization results met specification, and the lot was released by anderson caledonia.A review of the tube and cap pre-assembly and fill process confirmed that multiple automated and operator checks are in place throughout manufacture: ¿ supplier inspection of tube + collar + cap assemblies upon receipt.¿ operator verification of collar presence and engagement at cap-tightening.¿ secondary operator confirmation of cap height/fit before transport.¿ convatec gel fill: operator confirmation of collar/cap before fill; automated cap-tightening, upside-down detector, and in-line check weigh.¿ post-fill leak check before packing into corex boxes.¿ sterilization: pre- and post-checks confirm no damaged caps or burst tubes; any compromised seals would leak or rupture under cycle temperature and pressure.¿ deeside secondary packaging: manual hand-pack with operator visual checks, in-process quality assurance (qa) verification, and final inspection (count, print, inserts, labels, expiry, contamination, shipper integrity).Trend review: ¿ lot 4k00378 ¿ open-seal complaints where collars were removed.¿ lot 4g00418 ¿ open-seal complaint where collar remained in place.¿ lot 4h03647 ¿ open-seal complaint from taiwan with collar in place.In all cases, images show either missing collars or intact collars with broken seals, consistent with post-distribution tampering rather than a manufacturing defect.No evidence of process failure was identified across lots or production lines.Hot batch assessment (work instructions (wi) / appendix 7.5): although several complaints share the same malfunction, each event involves a different lot with a single isolated unit and a consistent external root cause (tampering after distribution).There are no multiple confirmed complaints within the same lot, no acceptable quality level (aql) excursions, and no evidence of a systemic manufacturing or sterilization failure.Therefore, the series of complaints does not meet the criteria for classification as a hot batch.Risk assessment: the defect was regulatory in nature (potential sterile-barrier breach); however, sterility would have been compromised and detected during sterilization if the seal were open prior to processing.The isolated nature of the event, combined with multiple in-process and post-sterilization controls, confirms the unit was compliant at release.The most likely root cause was tampering or mishandling at the distribution center or downstream handling.According to process instruction, the aql for seal integrity of primary packs was 0.40 (accept 1 / reject 2 for n = 125).Lot 4j00436 met this acceptance criterion at manufacture.With only one unit affected from 8 910 produced, the occurrence remains within acceptable quality limits, and no aql excursion has occurred.Conclusion: the complaint was confirmed from photographic evidence, but no process-related root cause has been identified at deeside.The evidence indicates that the tube was intact at release, and the damage most likely occurred post-distribution, consistent with tampering or improper handling at the distribution center.The issue was isolated and does not indicate a systemic risk.As part of the complaint review, the deeside external quality lead and quality manager communicated the findings to distribution quality (dq) to raise awareness of the repeated open-seal observations.Dq was advised of the potential for tampering or unintentional compromise during downstream handling or relabeling activities.Dq subsequently engaged with the distribution center to re-emphasize handling and packaging controls for the duoderm h/active gel range, reminding operators not to remove collars or otherwise manipulate sealed units during labelling or packing.Since this communication, no further complaints of a similar nature have been received, indicating that this awareness action has been effective in preventing recurrence.In accordance with work instruction, no corrective action / preventive actions (capa) was required.The complaint will be monitored through routine trending and the post-market product monitoring review process (standard operating procedure (sop)).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
DUODERM PASTE AND GELS
Common Device Name
DRESSING, WOUND, HYDROGEL WITHOUT DRUG AND/OR BIOLOGIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22931822
Report Number1000317571-2025-00093
Device Sequence Number13317837
Product Code NAE
UDI-Device Identifier00768455172979
UDI-Public00768455172979
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number187987
Device Lot Number4J00436
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown